Undiagnosed Symptoms Community
Crazy symptoms out of nowhere
About This Community:

A community for discussions on undiagnosed symptoms: breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Crazy symptoms out of nowhere

A little background on me- I was on Effexor XR for 10 years. 75 mgs. I took an entire year to taper off taking myself down to 37.5mgs and then taking one little bead out a day until I was completely off. My psychiatrist prescribed me 10mgs of Prozac towards the end to help with withdrawal and I felt just fine. I had a bit of withdrawal but nothing major. Now, 6 months later I am experiencing symptoms of withdrawal. It started 3 weeks ago with me waking up nauseous and vommitting.   Now every morning since then I wake up with extreme nausea accompanied then by a bought of diarrhea and then of course I have a panic attack because I don't know why my body is doing this all of a sudden. I shake uncontrollably during the day, feel dizzy and nauseous. My doctor thought it was my nerves so he tried putting me on Ativan which made me shake even more! (Which is crazy because it's supposed to relax you). he then tried Klonipin (klonopin) and then Xanax and they both did the same thing. It felt like they were shocking my body. The only thing that is keeping me semi- functional is Benadryl. I take anywhere from 1-2 Benadryl a day to stop the shaking and panic. But I still have the nausea and of course, now I am tired all the time because the Benadryl makes me tired. I went to the ER and they ran a gambit of tests and said everything looked ok. Could I just now be going through withdrawal from the Effexor? If so, how long will this last? It is really affecting my life/career. I don't want to leave the house I feel so ill. Please someone let me know what they think could be going on. Thank you.
2 Comments
Blank
Avatar f tn
Hey! I have come off  major SSRI's, Paxil , Prozac, and effoxer. I tapered off Effexor before from 150mgs to 0. It took me two months and I was fine. I mean i did have withdraw stmptoms of course, but nothing like what your discribing. I really don't think you are suffering from withdraw. i have had SSRI withdraw from not properly tapering before and it is nothing like what you are describing. I can't believe it took you a year to taper down one pill from 75mg-37.5. Who told you to do that? That's like, so excessive. That should have taken at the most like two weeks. You should research SSRI withdraw and you'll see serotonin rebalancing does not cause the symptoms your having. And NO don't take more drugs!! The point is to not take them right? Sounds to me like you have hypochondrism. Get off the Benydryl. That is for allergies. There is nothing in that pill that would make you stop shaking. It's psychosomatic. I would talk to a psychologist, not a psychiatrist, if I were you. Your issues don't seem to be biological or chemical as they are behavioural in nature and you could probably benefit from some behavioural or cognitive therapy. Hope this helps.
Blank
Avatar f tn
I would research the following: Hypochondrism, histrionic personality disorder, and Munchausen syndrome.
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top General Health Answerers
144586 tn?1284669764
Blank
caregiver222
Avatar f tn
Blank
Gemfly
4851940 tn?1385441629
Blank
jemma116
United Kingdom
1415174 tn?1453246703
Blank
mkh9
CA
363281 tn?1353103243
Blank
SassyLassie
Nelson, New Zealand
1530171 tn?1448133193
Blank
TheLightSeeker
London, ON